Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 14, 2008, 10:56 AM CDT for 5 parishes in Louisiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2008, 10:56 AM CDT (15:56 UTC)
- Expired
- Sep 14, 2008, 3:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Allen Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2965 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 141556
FFWLCH
LAC001-003-039-053-097-141900-
/O.NEW.KLCH.FF.W.0041.080914T1556Z-080914T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
1056 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF BASILE...
WEST CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...RAYNE...MERMENTAU...IOTA...EUNICE...
CROWLEY...CHURCH POINT...
SOUTHERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF KINDER...
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...WELSH...LAKE ARTHUR...JENNINGS...
FENTON...ELTON...
* UNTIL 200 PM CDT
* AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOOD PRODUCING RAINFALL DUE TO THUNDERSTORMS AND SHOWERS
MOVING INTO THE WARNED AREA. THESE STORMS WILL DUMP 1 TO 2 INCHES
OF RAIN IN AN HOUR OR LESS...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE
OVER THE NEXT 2 TO 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOPSY...
RICHARD...MIRE...HATHAWAY...CHATAIGNIER AND BRANCH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3009 9298 3009 9288 3015 9288 3016 9299
3038 9302 3039 9312 3044 9313 3063 9220
3044 9218 3044 9216 3030 9213 3027 9217
3024 9217 3022 9223 3018 9224 3007 9238
3007 9247 3012 9256 3004 9272 3004 9298
$$
KULA1 follow-up statement
000
WGUS54 KLCH 141855
FFWLCH
LAC001-003-039-053-097-142030-
/O.EXT.KLCH.FF.W.0041.000000T0000Z-080914T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF BASILE...
SOUTHWESTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...RAYNE...MERMENTAU...IOTA...EUNICE...
CROWLEY...CHURCH POINT...
SOUTHERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF KINDER...
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...WELSH...LAKE ARTHUR...JENNINGS...
FENTON...ELTON...
* UNTIL 330 PM CDT
* AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAINFALL CONTINUING TO PUSH SLOWLY EASTWARD. AN
ADDITIONAL ONE INCH OF RAIN WILL FALL THROUGH 3:30 PM...CAUSING
CONSIDERABLE RUNOFF AND PONDING OF WATER.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHARD...
MIRE...HATHAWAY...EVANGELINE...CHATAIGNIER AND BRANCH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3009 9298 3009 9288 3015 9288 3016 9299
3038 9302 3039 9312 3044 9313 3063 9220
3044 9218 3044 9216 3030 9213 3027 9217
3024 9217 3022 9223 3018 9224 3007 9238
3007 9247 3012 9256 3004 9272 3004 9298
$$
KULAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 8:31 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 14, 8:31 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
831 AM CDT SUN SEP 14 2008
.UPDATE...
TO ADJUST POPS FOR CURRENT RAINFALL AREA.
&&
.DISCUSSION...
THREAT OF HEAVY RAINFALL CONTINUES ACROSS SW LA AS LINEAR MCS
PROPAGATES SLOWLY SE INTO HIGH PW AIRMASS OF 2.0-2.5 INCHES...WEAK
DEEP LAYER SHEAR...AND HIGH CAPE. SEVERE THREAT HAS
DIMINISHED DUE TO WEAKENING SHEAR...BUT SPC MESO ANALYSIS DOES
SHOW RATHER HIGH INFLOW MOISTURE/CAPE JUST OFF THE COAST. NOTE THE
79F DEW POINT AT KLCH. CURRENT FFWS ADDRESS ECHO TRAINING AREAS
WHERE INTENSE RAINFALL RATES WILL PERSIST NEXT 1-2 HOURS.
STRATIFORM AREA SHOULD PERSIST IN OUR NW COUNTIES THIS
MORNING...WITH SOME DECREASE EXPECTED THIS AFTERNOON. CONCERN FOR
THE AFTERNOON WILL BE ACROSS THE SE PORTION OF THE CWA AND COASTAL
AREAS AS CONVERGENCE AND MOISTURE TRANSPORT SHIFT SE. THE COLD
FRONT MAY SPARK ADDITIONAL DEVELOPMENT...BUT LACK OF HEATING
SHOULD LIMIT INTENSE CONVECTION.
&&
.AVIATION... /ISSUED ISSUED BY NATIONAL WEATHER SERVICE JACKSON
MS/
RAIN REMAINED WEST OF LFT/ARA FOR MUCH OF THE NIGHT.
HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
BPT/LCH/AEX FOR THE NEXT FEW HOURS. WILL MAINTAIN WORSENING
CONDITIONS IN THE TEMPO GROUPS AND GO WITH -SHRA VCTS IN THE
PREVAILING GROUPS. A COLD FRONT WILL LIKELY MOVE INTO THE AREA BY
EARLY AFTERNOON...SO SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE
AFTERNOON. WILL ADD -SHRA VCTS TO LFT/ARA FOR THE LATE MORNING TO
LATE AFTERNOON. MODELS SUGGEST CLOUDS WILL HANG ON THROUGH EARLY
MONDAY...SO WILL KEEP SKIES BKN/OVC...BUT LIKELY KEEP CEILINGS
ABOVE 3KFT AFTER 6Z. CEILINGS IN THE SHORT TERM WILL CONTINUE TO
BOUNCE AROUND. THERE ARE SEVERAL LAYERS OUT THERE...SCT-BKN AROUND
10-15...18-22 AND A HIGHER DECK. WILL MAINTAIN LOW TO MID LEVEL
CEILINGS THROUGH THE EARLY AFTERNOON. VFR CONDITIONS WILL PREVAIL
ACROSS THE AREA BY 12Z MONDAY. WINDS WERE FROM 10 TO 20 WITH
HIGHER GUSTS...BUT VALUES WILL CONTINUE TO WEAKEN THROUGH THE DAY.
WINDSPEEDS SHOULD BE DOWN TO 10KTS BY 00Z.
PREV DISCUSSION... /ISSUED ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS/
DISCUSSION...
AS WHAT IS LEFT OF THE CIRCULATION OF IKE IS MOVING ACROSS NRN
AR...SRN PERIPHERY BANDS CONTINUE TO STREAM ACROSS SE TX AND SW LA.
IN ADDITION...A COLD FRONT WILL MOVE ACROSS THE FORECAST REGION
THROUGH EARLY MON. HOWEVER...MAIN UPPER TROUGH WILL BE SLOWER TO
MOVE ACROSS THE MID SECTION OF THE U.S. AS THE LOW FROM IKE
CONTINUES NEWD INTO THE MID MS VALLEY AND GREAT LAKES REGION. WITH
MAIN UPPER HIGH NOT SPREADING ACROSS THE WRN U.S. TILL WHAT LOOKS
LIKE TUE. THIS WILL KEEP US FROM INITIALLY GETTING NWRLY FLOW
ACROSS SE TX/SW LA. AS WELL...WILL NEED TO KEEP SOME RAIN CHANCES
AROUND TO ACCOMMODATE THIS LAGGING TROUGH AND ASSOCIATED RIPPLES
IN THE FLOW WHICH COULD HELP SOME ISOLATED TO SCATTERED ACTIVITY
PERSIST BEHIND THE FRONT.
BY FRI...SFC HIGH SHOULD SHIFT NE ACROSS U.S. ALLOWING FOR RETURN
GULF MOISTURE TO INFILTRATE INTO THE REGION AND ENOUGH SO TO
POSSIBLE SQUEEZE OUT SOME ISOLATED ACTIVITY FIRST ACROSS THE
COASTAL WATERS AND THEN SPREADING INLAND BY NEXT WEEKEND.
AS FOR MARINE...WILL CONTINUE WITH A SMALL CRAFT ADVISORY FOR
OUTER COASTAL ZONES THROUGH ONLY MID MORNING GIVING A LITTLE
FURTHER ALLOWANCE FOR RECEDING LEVELS. WILL ALSO CONTINUE WITH
COASTAL FLOOD WATCH AS TIDE LEVELS CONTINUE TO BE ABOVE CRITERIA
AND EXPECTED TO TAKE A LITTLE TIME AS WELL TO RECEDE.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
RAPIDES...ST. LANDRY...UPPER ST. MARTIN...VERNON.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&
KULAHazardous weather outlook, Sep 14, 5:27 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 527 AM CDT SUN SEP 14 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 527 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AS THE REMNANTS OF IKE MOVE OFF TO THE NORTHEAST...THE RISK FOR A FEW BRIEF TORNADOES WILL CONTINUE THROUGH MID MORNING. A COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE WESTERN LOUISIANA COAST. HEAVY DOWNPOURS WILL CONTINUE IN THE LINGERING OUTER RAIN BANDS OF IKE. IN ADDITION...A COLD FRONT WILL MOVE INTO THE REGION BY LATE AFTERNOON...LEADING TO MORE WIDESPREAD MODERATE TO HEAVY RAINFALL. ADDITIONAL FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL LIKELY OCCUR. AVOID HIGH WATERS. TURN AROUND DONT DROWN. SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS CAN BE EXPECTED FOR COASTAL AREAS THROUGH THE MORNING. EXPECT GUSTS TO DIMINISH THROUGH THE AFTERNOON. SEAS WILL CONTINUE TO SUBSIDE THROUGH THE DAY ALSO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH THE MORNING.
In the hours before
Special weather statement, Sep 14, 9:39 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS 939 AM CDT SUN SEP 14 2008 LAZ029-141525- AVOYELLES LA- 939 AM CDT SUN SEP 14 2008 ...SIGNIFICANT WEATHER ALERT FOR AVOYELLES PARISH UNTIL 1030 AM CDT... AT 939 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 5 MILES NORTH OF MARKSVILLE TO 10 MILES...MOVING NORTHEAST AT 40 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... COTTONPORT BY 945 AM CDT MOREAUVILLE BY 950 AM CDT PLAUCHEVILLE...MOREAUVILLE AND BORDELONVILLE BY 955 AM CDT HAMBURG BY 1000 AM CDT SIMMESPORT BY 1005 AM CDT WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. KULA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:13 PM CDT | Tornado Warning | LCH | Vernon | 32 min |
| Sep 13, 7:46 PM CDT | Tornado Warning | LCH | Vernon | 29 min |
| Sep 13, 8:47 PM CDT | River Flood Warning | LCH | Rapides | 7 days |
| Sep 13, 9:21 PM CDT | Coastal Flood Warning | LCH | 7 days | |
| Sep 13, 10:52 PM CDT | Tornado Warning | LCH | Rapides, Vernon | 23 min |
| Sep 14, 1:20 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 59 days |
| Sep 14, 3:18 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 42 min |
| Sep 14, 3:22 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Rapides, Vernon | 5 hr |
| Sep 14, 3:45 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides, Vernon | 60 min |
| Sep 14, 3:57 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 63 min |
| Sep 14, 5:28 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 3 hr |
| Sep 14, 6:12 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 10 hr |
| Sep 14, 8:03 AM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Sep 14, 8:26 AM CDT | Flash Flood Warning | LCH | Beauregard | 3 hr |
| Sep 14, 8:36 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 3 hr |
| Sep 14, 9:18 AM CDT | Flash Flood Warning | LCH | Cameron | 3 hr |
| Sep 14, 9:21 AM CDT | River Flood Warning | LCH | Allen | 48 hr |
| Sep 14, 9:21 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| Sep 14, 9:29 AM CDT | Special Marine Warning | LCH | 71 days | |
| Sep 14, 10:21 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 3 hr |
| Sep 14, 12:18 PM CDT | Flash Flood Warning | LCH | Cameron | 117 min |
| Sep 14, 12:41 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin, Vermilion | 3 hr |
| Sep 14, 2:31 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 89 min |
| Sep 14, 2:33 PM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 12 hr |
| Sep 14, 3:43 PM CDT | Tornado Warning | LCH | St. Mary | 27 min |
| Sep 14, 3:58 PM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 92 min |
| Sep 14, 5:58 PM CDT | Flash Flood Warning | LCH | Saint Martin, St. Mary | 92 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.